Alert archive / Mississippi / Tornado Warnings in 2018

Tornado Warning 15, NWS Jackson, MS

March 28, 2018Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 28, 2018, 8:38 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 37 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2018, 8:38 PM CDT (01:38 UTC)
Expired
Mar 28, 2018, 9:15 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 15 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 8:50 PM CDTTSTM WND DMG4 Ssw Jackson, MSA TREE WAS UPROOTED AT BELVEDERE DR AND DORGAN ST.
Mar 28, 8:50 PM CDTTSTM WND GST 452 Nne Jackson, MSONE LARGE TREE DOWNED OFF OF HOWELL ST.
Mar 28, 8:58 PM CDTTORNADO3 Wnw Flowood, MSTHIS BRIEF, WEAK EF-0 DEVELOPED ALONG LAKELAND DR ON THE NORTH END OF THE LEFLEURS BLUFF GOLF COURSE AND TRAVELED EAST ALONG LAKELAND DR, ENDING NEAR RIDGEWOOD RD. ALONG THE PATH, A FEW TREES WERE UPROOTED AND MULTIPLE TREES WERE TOPPED MAINLY ON THE NORTH END
Mar 28, 9:04 PM CDTTSTM WND DMG1 Nne Flowood, MSA TREE WAS SNAPPED ALONG LIBERTY RD.
Mar 28, 9:07 PM CDTTSTM WND DMG2 Ene Flowood, MSSHINGLES WERE BLOWN OFF BUILDINGS AT THE LAUREL PARK APARTMENT COMPLEX. SMALL TREES WERE DAMAGED IN THE AREA.
Mar 28, 9:10 PM CDTTSTM WND DMG4 Ene Flowood, MSAWNING DAMAGE AT A GAS STATION OFF OF LUCKNEY ROAD.
Mar 28, 9:12 PM CDTTORNADO5 N Brandon, MSTHIS TORNADO BEGAN NEAR THE INTERSECTION OF BRANBURY CT AND RUSK RD IN THE CASTLEWOOD COMMUNITY, WHERE IT DOWNED A COUPLE OF SMALL TREES. THE TORNADO TRAVELED EAST ACROSS THE CASTLEWOOD GOLF COURSE WHERE IT SNAPPED A HARDWOOD TREE AND ALSO UPROOTED A TREE. THE
Mar 28, 9:13 PM CDTTSTM WND DMG6 Ene Flowood, MSSHINGLE DAMAGE TO ROOF, FENCE BLOWN DOWN. GARDEN OF MANSHIP SUBDIVISION.
Mar 28, 9:14 PM CDTTSTM WND DMG4 N Brandon, MSTREES DOWN ON CASTLEWOODS GOLF COURSE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

227 
WFUS54 KJAN 290138
TORJAN
MSC049-089-121-290215-
/O.NEW.KJAN.TO.W.0015.180329T0138Z-180329T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
838 PM CDT WED MAR 28 2018

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Central Rankin County in central Mississippi...
  Southeastern Hinds County in central Mississippi...
  South central Madison County in central Mississippi...

* Until 915 PM CDT
    
* At 838 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Clinton, moving east at 55 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Jackson and Richland around 845 PM CDT. 
  Pearl around 850 PM CDT. 
  Madison, Ridgeland and Flowood around 855 PM CDT. 
  Brandon around 900 PM CDT. 
  Fannin around 905 PM CDT. 
  Pisgah and Goshen Springs around 910 PM CDT. 
  Leesburg around 915 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3215 9037 3233 9045 3258 8978 3234 8973
TIME...MOT...LOC 0138Z 248DEG 48KT 3227 9033 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TW
1 follow-up statement
064 
WWUS54 KJAN 290201
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
901 PM CDT WED MAR 28 2018

MSC049-089-121-290215-
/O.CON.KJAN.TO.W.0015.000000T0000Z-180329T0215Z/
Rankin MS-Hinds MS-Madison MS-
901 PM CDT WED MAR 28 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CENTRAL
RANKIN...EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES...
    
At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Fannin, or 7 miles north of Brandon, moving east at
55 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Pisgah and Goshen Springs around 910 PM CDT. 
  Leesburg around 915 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3219 9024 3242 9022 3258 8978 3234 8973
TIME...MOT...LOC 0201Z 248DEG 48KT 3239 8999 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 7:57 PM CDT, 41 minutes earlier.

Area forecast discussion, Mar 28, 7:57 PM CDT, 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
757 PM CDT Wed Mar 28 2018

...FLASH FLOODING AND SEVERE STORMS EXPECTED THIS EVENING INTO
THURSDAY...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A line of TSRA wl come in vcty of HKS by 02z and JAN by 03Z. Gusty
and erratic winds and brief IFR conds will be possible near the
thunderstorms. This line wl shift east the remainder of tonight. A
broad area of RA wl remain over the area behind the line. CIGs are
expected to gradually lower to MVFR tonight before improving Thu
morning. /22/

&&

.DISCUSSION...
This Evening through Thursday:

Most of the forecast through tomorrow was adjusted and sent out
around Noon today, and no major changes have been made for those
periods. Focus remains primarily on the flash flood potential
through Thursday, but ongoing severe weather moving into our
forecast area will continue into the evening. The QPF has been
adjusted per latest trends and short-term guidance. A swath of 3 or
more inches with locally higher amounts is expected to fall across
areas north and west of the Natchez Trace corridor - so much of
central and northeast LA, far southeast AR, and in MS from Natchez
to Starkville and to the west. Amounts to the south and east of the
Natchez Trace are more likely to be in the 1 to 2 inch range. It
should be noted that QPF represent a most likely, or "average"
expected value for an area, but higher totals could occur if/where
training of heavier storms happens over the same area. There is a
Significant threat area for flash flooding in portions of northeast
Louisiana and far western Mississippi centered around a line from
the Winnsboro/Rayville, LA areas east toward Vicksburg, MS and
nearby (see HWO/graphics for exact area). There will be a greater
likelihood for locations in the SIGNIFICANT flash flood threat area
to see impacts such as flooded homes and roadways. Rainfall amounts
of up to 4 to 7 inches in those areas will also increase the
likelihood of flooding along creeks, bayous, and rivers in the area.

An ELEVATED threat for flash flooding will continue for the
remaining areas north and west of the Natchez Trace, where 3 to 5
inches of rain can be expected. Flash flooding can be expected
across this area. A LIMITED threat for flash flooding continues for
areas south and east of the Trace, where heavier storms will be
moving more quickly and rain totals of 1 to 2 inches are more
likely. Flash flooding is possible in the Limited area, especially
with any heavier downpours.

There is also a SLIGHT risk for severe thunderstorms this afternoon
into early this evening - for central and northeast Louisiana
extending into the ArkLaMiss Delta. Hi-res guidance suggest a QLCS
wind and tornado threat to move into our area as storms currently
over northern Louisiana move northeast through this evening. Low-
level shear vectors are oriented from southwest to northeast, so any
bowing segment moving northeast will have the possibility of
producing damaging wind gusts or a few tornadoes. Quieter weather
expected by tomorrow afternoon after a cold front clears the area
and brings an end to rain chances. /NF/

Thursday night through early next week:

The front should be mostly through the CWA by Thursday evening with
just some lingering shower chances in eastern MS by that time.
Cooler and drier air will then begin filtering into the area
overnight. Temps will fall into the upper 40s in the northern third
of the CWA with the rest of the area falling into the lower 50s. As
the upper trough continues its shift east on Friday, a surface high
will migrate over the mid-Mississippi Valley. This will keep temps
slightly below normal through Saturday morning (normal being highs
in the lower 70s and lows in the upper 40s). The high will continue
its shift east and surface flow will return to a southerly direction
on Saturday. This will help temps rebound to slightly above normal
then on Saturday.

On Sunday, an elongated frontal boundary extending from a
trough/upper low over the Great Lakes will slide south near the
northern periphery of the CWA. How far south this boundary will
slide varies on which model you look at. Overall, only a slight
chance of showers will be possible for the northern counties of the
CWA on Sunday. For the rest of the area, Sunday looks to be pretty
pleasant with just above normal temps and partly cloudy skies. The
boundary remains hung up in northern Mississippi through most of
Monday. Therefore, slight rain chances will continue for areas north
of Hwy 82.

Come Tuesday/Wednesday, another system will move through the CWA. At
this time, the global models don't agree on the whole evolution of
it but do agree that there will be a system with rainfall and
possibly some storms in that timeframe. Whether its an upper
shortwave that pushes east through the CWA or an elongated frontal
boundary, it seems to be pretty progressive and move through the
area quickly. Will continue to keep an eye on this system as we get
closer in time. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  71  52  69 /  79 100  14   6
Meridian      66  70  52  70 /  50  95  20   5
Vicksburg     63  73  52  69 /  99 100  12   5
Hattiesburg   67  71  54  73 /  45 100  20   5
Natchez       64  73  53  70 /  91  99  13   6
Greenville    62  71  49  65 / 100  82  11   4
Greenwood     63  69  48  65 / 100  96  16   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday afternoon for MSZ018-019-
     025>029-032-034>037-040>043-047-048-053-059-060.

LA...Flash Flood Watch through Thursday afternoon for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.

&&

22/NF/10
Hazardous weather outlook, Mar 28, 4:29 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
429 PM CDT Wed Mar 28 2018

ARZ074-MSZ018-026-028-029-053-292130-
Ashley-Bolivar-Grenada-Montgomery-Webster-Claiborne-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, northwest Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday Morning

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Remainder of the Afternoon through Tonight

Isolated severe storms capable of producing damaging wind gusts
and small hail will be possible late this afternoon and until
midnight. A tornado cannot be ruled out.

Heavy rainfall is expected tonight through Thursday morning.
Event total rainfall from 3 to 5 inches with isolated higher
amounts are likely and some incidents of flash flooding and river
flooding are expected during this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region now through
tonight.

ARZ075-LAZ007-008-MSZ019-025-027-034>037-040>043-292130-
Chicot-Morehouse-West Carroll-Sunflower-Leflore-Carroll-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through midday Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of this Afternoon through Midnight

Severe storms capable of producing damaging wind gusts and a few
tornadoes will be possible from late this afternoon until midnight.
Hail can also not be ruled out.

Heavy rainfall is expected tonight through Thursday morning.
Event total rainfall from 3 to 5 inches with isolated higher
amounts are likely and some incidents of flash flooding and river
flooding are expected during this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region now through
tonight.

MSZ030>033-038-044-048-059-060-292130-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Leake-Hinds-Jefferson-
Adams-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through midday Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through early afternoon Thursday

Isolated severe storms capable of producing damaging wind gusts
and small hail will be possible tonight through midday tomorrow.
A tornado cannot be ruled out.

Heavy rainfall is expected tonight through early afternoon
Thursday. Event total rainfall from 3 to 5 inches with isolated
higher amounts are likely and some incidents of flash flooding and
river flooding are expected during this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through midday Thursday.

LAZ009-015-016-023>026-MSZ047-292130-
East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Warren-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Significant
TIMING...Mainly Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...This afternoon until Midnight

Severe storms capable of producing damaging wind gusts and a few
tornadoes will be possible from this afternoon until midnight.
Hail can also not be ruled out.

In addition, heavy and locally torrential rainfall is expected
through Thursday morning. Event total rainfall from 4 to 7 inches
with isolated higher amounts are likely. Flash flooding and river
flooding issues are expected during this timeframe and some
significant flooding cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region through
tonight.

MSZ039-045-046-049-050-054-061-062-292130-
Noxubee-Neshoba-Kemper-Rankin-Scott-Copiah-Franklin MS-Lincoln-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through midday Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through early afternoon Thursday

Isolated severe storms capable of producing damaging wind gusts
and small hail will be possible tonight through midday tomorrow.
A tornado cannot be ruled out.

Locally heavy rainfall is expected later tonight through early
afternoon Thursday. Event total rainfall amounts ranging from 1 to
3 inches are likely and some incidents of flash flooding are
possible over this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday.

MSZ051-052-055-056-063-292130-
Newton-Lauderdale-Simpson-Smith-Lawrence-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Late Tonight through Thursday afternoon

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday morning through early Afternoon

Severe storms capable of producing damaging wind gusts and hail
will be possible Thursday morning and through the early afternoon
hours. A tornado cannot be ruled out.

In addition, locally heavy rainfall is expected later tonight
through Thursday afternoon. Event total rainfall amounts ranging
from 1 to 3 inches are likely and some incidents of flash flooding
are possible over this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

MSZ057-058-064>066-072>074-292130-
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday morning through Afternoon

FLOODING
THREAT...Limited
TIMING...Thursday

Severe storms capable of producing damaging wind gusts and hail
will be possible Thursday morning and through the early afternoon
hours. A tornado cannot be ruled out.

In addition, locally heavy rainfall is expected late tonight
through Thursday afternoon. Event total rainfall amounts ranging
from 1 to 3 inches are likely and some incidents of flash flooding
are possible over this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Mar 28, 7:47 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     1 SSW EDEN              32.97N 90.33W
03/28/2018                   YAZOO              MS   EMERGENCY MNGR

            TREE AND POWER LINE DOWN.

&&

CE
Local storm report, Mar 28, 8:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     3 W GOODMAN             32.98N 89.96W
03/28/2018                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 14.

&&

CE
Local storm report, Mar 28, 8:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 WNW LEXINGTON         33.14N 90.11W
03/28/2018                   HOLMES             MS   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 12.

&&

CE
Local storm report, Mar 28, 8:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     7 ENE TCHULA            33.23N 90.12W
03/28/2018                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

&&

CE
Special weather statement, Mar 28, 8:10 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
810 PM CDT WED MAR 28 2018

MSZ028-032-037-290200-
Attala MS-Montgomery MS-Choctaw MS-
810 PM CDT WED MAR 28 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHOCTAW...NORTHEASTERN
ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 900 PM CDT...

At 810 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hesterville, or 9 miles northwest of Kosciusko, moving northeast
at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Ackerman and Chester around 850 PM CDT.

Other locations impacted by this storm include French Camp, Mccool
and Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
north central Mississippi.

LAT...LON 3328 8911 3327 8911 3307 8966 3322 8975
      3325 8973 3329 8966 3329 8964 3351 8925
TIME...MOT...LOC 0110Z 242DEG 40KT 3317 8968

TW
Local storm report, Mar 28, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND DMG     5 ENE KILMICHAEL        33.47N 89.48W
03/28/2018                   WEBSTER            MS   PUBLIC

            POWER OUTAGES IN THE SIBLEYTON COMMUNITY
            REPORTED VIA SOCIAL MEDIA.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:06 PM CDTSpecial Weather StatementJANYazoo39 min
Mar 28, 7:24 PM CDTTornado WarningJANCarroll, Montgomery66 min
Mar 28, 7:31 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo44 min
Mar 28, 7:38 PM CDTSpecial Weather StatementJANYazoo52 min
Mar 28, 7:48 PM CDTFlash Flood WarningJANYazoo87 min
Mar 28, 8:02 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo43 min
Mar 28, 8:07 PM CDTTornado WarningJANMadison38 min
Mar 28, 8:10 PM CDTSpecial Weather StatementJANChoctaw50 min
Mar 28, 8:10 PM CDTTornado WarningJANWebster65 min
Mar 28, 8:26 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery49 min
Mar 28, 8:29 PM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery3 hr
Mar 28, 8:43 PM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster46 min
Mar 28, 9:08 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston18 min
Mar 28, 9:11 PM CDTTornado WarningJANRankin, Scott31 min
Mar 29, 5:56 AM CDTSpecial Weather StatementJANCopiah49 min
Mar 29, 6:19 AM CDTSpecial Weather StatementJANFranklin41 min
Mar 29, 6:47 AM CDTSpecial Weather StatementJANRankin43 min
Mar 29, 7:16 AM CDTSpecial Weather StatementJANLeake, Scott44 min
Mar 29, 7:28 AM CDTSpecial Weather StatementJANLincoln32 min
Mar 29, 7:49 AM CDTSpecial Weather StatementJANSmith41 min
Mar 29, 7:59 AM CDTSpecial Weather StatementJANNeshoba, Newton46 min
Mar 29, 8:50 AM CDTSpecial Weather StatementJANCovington, Jasper, Jefferson Davis55 min
Mar 29, 9:58 AM CDTSpecial Weather StatementJANClarke, Forrest62 min

Nearby

Tornado Warnings in Mississippi, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.